Santa Clara, CA Fluoroqinolone antibiotics, including Levaquin, Avelox and Cipro, should have a new black box warning regarding the risk of heart rhythm problems according to Public Citizen, a prominent national watchdog group.
Levaquin, Avelox and Cipro are among the most widely used fluoroquinolone antibiotics, which are a controversial group of medications, widely used to treat a variety of infection including urinary tract infections, acute bacterial sinusitis, bronchitis linked to chronic obstructive pulmonary disease.
According to the founder of and senior advisor to Public Citizen, Dr. Sidney Wolfe, there is a large enough body of evidence to show the antibiotics are associated with heart rhythm problems. Appearing before an FDA panel convened to discuss the safety of fluoroquinolones, Wolfe said that FDA reviewer Dr. Andrew Mosholder had already called for such a warning.
The FDA advisory committee did vote in favor or stronger warnings on the drugs. However, the FDA is not bound to follow the committee’s recommendations.
Fluoroquinolone side effects reportedly include an increased risk of serious problems including peripheral neuropathy and tendon rupture. The reported link between fluoroquinolones and peripheral neuropathy has led the FDA to announce an updated warning label for the medications. In 2008, the FDA added a boxed warning to alert patients to the link between fluoroquinolones and tendon rupture.
If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your claim at no cost or obligation.
Posted by Kari Mogensen
My dad was given levaquin for the flu. Has severe joint pain and is 80.
Posted by Carla wolbach
I took Cipro and have the following after previous good health: peripheral neuropathy, broken, darkened teeth, numerous herniated spinal discs, ruptured tendon, first degree heart block, neuropsychiatric problems and many more. Death would have been preferable to my current life.
Posted by Lani
Last January, 2015, after getting pneumonia from being hospitalized for 3 days, the antibiotic which the hospital doctor prescribed was Levaquin. After only 2 days on it, I awoke with horrible tendon pain and could not get out of bed! This pain continued. I also got anxiety, depression, fatigue, insomnia, and more symptoms. I called my regular doctor who told me to immediately stop taking it and changed me to a mild antibiotic that worked fine with no side effects. Quinolone drugs are dangerous and need to be stopped. At least a black box warning. It took me 2 weeks to start feeling normal after stopping Levaquin. The manufacturer needs to be sued! Doctors need to STOP prescribing this drug now !!! Since so many people are being affected horribly by Levaquin, can we do a class action lawsuit? Please advise if possible. Thank you.
Posted by Gopal
I took levofloxacin 500mg for 6 week for chronic prostatitis. I got arrhythmia irregular heart beat. It s very traumatic for me
Posted by Faith2916
I was misdiagnosed in 1997 with mitral valve Prolaspe
I was cursed with about 20 plus kidney stones
Eight of the stones were surgically removed in which I was given Levaquin thru IV and Levaquin or Cipro after Surgery
I always was to weak to do anything. But I have had heart issues BP 180/115 Than I had to go on blood pressure meds
My first layer of my eye ( three times) stuck to my eyelid
pulling off the first layer of my eye. I had two torn rotator
cuffs, and a bicep rupture that was so sever I've had neuropathy forever now. Hands and feet feel like stabbing needles and at times I can feel them. It attacks elbow and knees too but not as often. Mysterious painin my digestive system It was so bad they were going to take my gallbladder
I would not let the. Did test that I had to drink while you're in ner' organs light up. Guess what? I still have it give years later I had a mysterious rash that three specialists didn't have a clue. I could go on and on but this happened the Monday before Christmas. I went to bed on Sunday night and woke up in ICU from a coma. Looks like on Nov 17 2015
new heart arythum and I had that but never a coma
ENUFF SAID! Run if they try to give you that poison
Posted by Benny
I have been floxed multiple times over the years, and have had several odd heart issues . Over a two week period, I had three episodes where I felt like I was about to faint, then felt my heart racing like a race horse, and then felt like I was out to pass out and had to sit down. The first time, I ignored it and thought that was really weird. The second time, I rushed myself to an ER,, was monitored for half a day and released. The third time, I was admitted to the hospital and monitored for two days, had an echo and ultimately a stress test, all A-OK. These are minor annoyances compared to my daily living with post floxing issues. I have trouble walking, especially upstairs. I am an in shape ex-runner. I have constant pins and needles feelings in my feet, legs, and fingers, which are progressive and are progressing to my scalp. hands, lips and tongue. This all started with a severe reaction to either fluoroquinolone or metronidazole (the record from my MD is not clear), but he continued to prescribe fluoroquinolones as his go to antibiotics for me at least nine times over a twelve year period.
Posted by Mark Girard
My body was DESTROYED by Levaquin and Cipro, the two most common fluoroquinolones (FQs). I just participated in a meeting with the FDA and I can tell you that after hearing 30 or so of us tell our horror stories every single doctor on the two separate panels meeting that day agreed that the warnings on these drugs were inadequate, despite the industry's best efforts to paint a rosy picture. Hopefully we see more serious warnings sometime soon. The damage these drugs do is system-wide, from head to toe, including mind and body. Please, google fluoroquinolone toxicity and levaquin or cipro with damage or problems or poison; you will be stunned by all the newspaper articles and newscast and facebook groups and blogs and movies and magazine articles and websites and foundations and stories from people who got "floxed". Be aware of any drug with "floxacin" as the last part of its generic name. Best wishes to all! Mark Girard (admin at Fluoroquinolone Toxicity Group)
Posted by Bonnie
I agree with you Patrick about informed consent and understanding of both the risks and benefits of fluoroquinolones.
Posted by Barbara Tretola
Sadly I have the tendon ruptures. And no lawyers will currently take the case.
Posted by Patrick H Day
I believe that the black box warning is not strong enough, I think that the warning should state first and foremost that any, and all or a combination the adverse side affect of this medication may last up to a life time .
I also believe that before these medication are prescribed to a patient that an informed consent be signed by both the patient and the doctor and a witness, stating they both have read the warning and completely understand the risk of how serious and debilitating this medication can be.